Indiana, 2003

Flood in Indiana, September 2 to 3, 2003

September 2 to 3, 2003 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 2, 1:30 PM EST, 6 hours 50 minutes earlier.

Area forecast discussion, Sep 2, 1:30 PM EST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT TUE SEP 2 2003

.SHORT TERM...

A STATIONARY FRONT STRETCHED FROM SOUTHEAST MISSOURI TO JUST NORTH
OF CVG AT 18Z THIS AFTERNOON. TROPICAL GULF MOISTURE CONTINUED TO
RIDE ALONG THE FRONT WITH MODERATE TO OCCASIONALLY HEAVY RAINFALL
OVER THE COUNTY FORECAST AREA AT MID AFTERNOON.

LITTLE CHANGE IS EXPECTED OVERNIGHT ALTHOUGH THE FRONT IS EXPECTED
TO SAG SLIGHTLY SOUTH. WE WILL CONTINUE THE FFA OVER ALL THE COUNTY
FORECAST AREA WITH THE GREATEST CONCERN OVER SOUTH CENTRAL KENTUCKY
WHERE AN ADDITIONAL 2 TO 3 INCHES OF RAIN WILL BE POSSIBLE.

AIDED BY AN UPPER LEVEL LOW MOVING ALONG THE NORTHERN TIER STATES
THIS WHOLE SYSTEM WILL FINALLY MOVE EAST AND OUT OF OUR CFA BY
WEDNESDAY EVENING. THIS WILL SET THE STAGE FOR A GORGEOUS END TO THE
WORK WEEK AND WEEKEND. COOL HIGH PRESSURE WILL BEGIN TO BUILD INTO
THE LOWER OHIO VALLEY THURSDAY.

.EXTENDED... SATURDAY THROUGH TUESDAY

HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE OHIO VALLEY THROUGH
EARLY NEXT WEEK. TEMPERATURES WILL BE MILD WITH HIGHS IN THE LOWER
80S AND LOWS AROUND 60 DEGREES.

.LMK...FLOOD WATCH TONIGHT FOR ALL OF SOUTH CENTRAL INDIANA AND ALL
OF CENTRAL KENTUCKY.

JA
Hazardous weather outlook, Sep 2, 3:30 PM EST, 4 hours 50 minutes before
INZ076>079-083-084-089>092-KYZ023>042-045>049-053>057-061>067-
070>078-081-082-031100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 AM EDT TUE SEP 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TONIGHT.

A FLOOD WATCH CONTINUES FOR ALL OF THE OUTLOOK AREA TONIGHT. THE
REMNANTS OF TROPICAL STORM GRACE COUPLED WITH A STALLED FRONTAL
BOUNDARY ACROSS THE OHIO VALLEY WITH CONTINUE TO BRING PERIODS OF
HEAVY RAIN TO THE OUTLOOK AREA. ADDITIONAL RAINFALL AMOUNTS TONIGHT
WILL BE 1 TO 3 INCHES...BRINGING TOTALS SINCE MONDAY INTO THE 3 TO 6
INCH RANGE ACROSS MUCH OF THE OUTLOOK AREA. WIDESPREAD FLOODING
PROBLEMS MAY DEVELOP AS A RESULT OF THE HEAVY RAINFALL. SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED ALTHOUGH A FEW THUNDERSTORMS MAY
CONTAIN GUSTY WINDS ESPECIALLY ALONG THE TENNESSEE BORDER COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODS OF HEAVY RAIN WILL CONTINUE ON WEDNESDAY WITH ADDITIONAL
FLOODING PROBLEMS POSSIBLE. ORGANIZED SEVERE THUNDERSTORMS ARE NOT
EXPECTED. A COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA LATE ON
WEDNESDAY BRINGING AN END TO THE WIDESPREAD RAIN AND POTENTIAL
FLOODING. THE REMAINDER OF THE WEEK IS FORECAST TO BE MILD AND DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND AGAIN WEDNESDAY FOR
FLOODING CONCERNS.

JB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Jefferson

When
September 2, 8:20 PM EST to September 3, 9:10 AM EST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.786, -85.439 (the zone’s center; the record gives no point)

The Muscatatuck River at Deputy crested at 22.8 feet at 3 AM EST on September 3. Flood stage at Deputy is 20 feet. At this level, county roads are under water in northeastern Jefferson County.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337700.